1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

24 hour BP ambulator

Discussion in 'Ask A Question' started by Rog, Mar 7, 2016.

  1. Rog

    Rog Type 2 · Well-Known Member

    Messages:
    196
    Likes Received:
    675
    Trophy Points:
    133
    I started wearing a monitor at 2pm today and I'm not liking it folks . I suffer from white coat and this thing goes of every half hour and as I can't see the results I've been testing simultaneously on my home monitor and I'm coming in much higher than normal and it's really frustrating as it feels like I'm in the surgery every time the thing bleeps and in kicks ( going by my home tester ) the white coat , I'm sure the docs gonna say I've got high blood pressure and hit me with goodness knows what, I don't think I have high BP but suffer from white coat , my average has been 126x70 on the home tester testing morning and night , the doc wanted me to do this to check I dropped at night , anyone got experience of this type of thing ?
     
  2. jal16

    jal16 Type 2 · Well-Known Member

    Messages:
    128
    Likes Received:
    317
    Trophy Points:
    83
    Hi Rog, Yes, I've had one of these on for 24 hours a couple of years ago and have to wear one again next week :(. I understand what they are trying to do, ie our blood pressure may be raised at the drs when having it taken but I also think its horrible having this thing blowing your arm up every half hour and as you say, you cant possibly sleep with it going off all the time :eek: but some members have given me some really helpful answers on my question about the nurses comments I received this week if you can find those on my name, there are some really helpful ones relating to this. Good luck :)
     
  3. KathrynB

    KathrynB Type 2 · Well-Known Member

    Messages:
    48
    Likes Received:
    51
    Trophy Points:
    58
    Hi Rog I've had one of these on twice due to my white coat syndrome causing my BP to go haywire at the Dr's. My advice- try to ignore it as much as possible (not easy! ) but certainly don't keep doing your own testing at the same time. Doing this just gets you worked up and therefore your BP goes up. If the results show raised BP and you're not happy with what your Dr suggests, ask for another ambulatory BP monitor, maybe a 48 HR one. Mine were both fine by the way, despite once getting a reading of 160/90 at the surgery.
     
    • Agree Agree x 1
  4. Rog

    Rog Type 2 · Well-Known Member

    Messages:
    196
    Likes Received:
    675
    Trophy Points:
    133
    That's good advice , I'll lay of the after testing with the home monitor , I've got until 2pm tomorrow , I'll ask for the 48hr if this goes haywire at the docs after phone call.
     
    • Agree Agree x 1
  5. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,629
    Likes Received:
    19,628
    Trophy Points:
    278
    Understand your frustration with it going off every half hour @Rog

    But thinking about it logically, when we test our bp at home it's only a snapshot of what may really be going on with our bp, so this may be why your Dr wants you to wear the 24 monitor to get a better picture of what is actually taking place.
     
    • Agree Agree x 1
  6. Rog

    Rog Type 2 · Well-Known Member

    Messages:
    196
    Likes Received:
    675
    Trophy Points:
    133
    Thx Noblehead for your support . I felt the home monitoring was more than a snapshot as I did it as the doc asked for 14 days times x2 per day , sometimes multiple times a day and the BP was ok , is it the monitors are not really reliable as the nurse expressed today or is it as the doc said just to confirm it drops during the night as I havnt tested during the night ?
     
  7. Rog

    Rog Type 2 · Well-Known Member

    Messages:
    196
    Likes Received:
    675
    Trophy Points:
    133
    Well , after starting on the wrong foot yesterday before my 2pm appointment with work and horrendous BT stress my white coat got the better of me .
    When I arrived to see the nurse I was stressed from the morning I had had and I also had one of these edgy viruses . As KathrynB pointed out I made the mistake of simultaneously testing on my home monitor and I was seeing 140+x 80+ on a few occasions , and every time the ambulator went of I felt dreadful so after 11 hours at 1am I jumped ship and took it of and turned the monitor of , I feel very down about not making it but this white coat which has come from no where has really got me , it's like a phobia , anyone no if the doc will just let me home test from now ?
     
  8. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,629
    Likes Received:
    19,628
    Trophy Points:
    278
    Not sure how accurate they are @Rog, but I've been in gp and diabetes clinics where they use the Omron bp monitor similar to the one that I use at home.

    Some years ago my Dr said that they add a number to the Systolic and Diastolic figures when bp is taken at home, something like 10 to the Sys & 5 to the Dia but I don't know the reason why they do this or if it's widespread practise or just something my own gp surgery does.

    Hope all works out well anyway.
     
  9. Rog

    Rog Type 2 · Well-Known Member

    Messages:
    196
    Likes Received:
    675
    Trophy Points:
    133
    Thx for that post , I'm just going in now to hand monitor back, also popped a letter to the doc before he calls me for hard time , maybe ?
     
  10. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,629
    Likes Received:
    19,628
    Trophy Points:
    278

    Sure you'll be fine.

    If it's any help, I've been on a low dose bp med (Ramipril) for around 12 years now after developing diabetic retinopathy, I've had no side-effects whatsoever.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook